Approximating square roots and cube roots

Hussen, Ali Ibrahim (2015) Approximating square roots and cube roots. At Right Angles, 4 (1). pp. 11-15. ISSN 2582-1873

[img] Text - Published Version
Download (313kB)


The idea of equivalent geometric forms is used in this study to devise simple formulas to estimate the square root and the cube root of an arbitrary positive number. The resulting formulas are easy to use and they don’t take much time to calculate. They give excellent estimates which compare very favourably with those given by a pocket calculator

Item Type: Articles in APF Magazines
Authors: Hussen, Ali Ibrahim
Document Language:
Uncontrolled Keywords: Square root, Cube root, Estimation, Accuracy, Geometric mean, harmonic mean, Inequality, Square, Cube
Subjects: Natural Sciences > Mathematics
Divisions: Azim Premji University > University Publications > At Right Angles
Full Text Status: Public
Publisher URL:

Actions (login required)

View Item View Item